Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Had mirena coil fitted. Started feeling tired, headache and having brown discharge. Should I be worried?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
Hi I had my second mirena coil fitted in 2008. For about 4 months I have been having headaches (something I have never suffered from) been very tired and have brown/black discharge? I am not sexually active. I also have pain on pressing my stomach.
Posted Wed, 21 Nov 2012 in Women's Health
Answered by Dr. Timothy Raichle 50 minutes later
Hello, I would be happy to help you with your question today.

Given that you previously had a Mirena IUD (and I will assume without symptoms like you are describing) and now with a re-insertion are experiencing some symptoms that might be of concern (abnormal discharge, pelvic pain) it would be worth a visit to your doctor to rule out:

1. Infection
2. Malposition of the IUD itself

This should be done with exam AND ultrasound. As far as the headaches go, this could be related to the IUD but not a common symptom. If the IUD was in the proper location, I would try to encourage you to treat the headache and see if this is less of an issue in the next month or so.

I hope this helps. Please ask if you have followup questions!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor